Skip to main content

National Porphyria Awareness Week

National Porphyria Awareness Week

April 14-21, 2013

This is your opportunity to enhance Porphyria awareness in your community.  Although the APF promotes porphyria awareness every day of the year, Porphyria Awareness Week presents us all with the opportunity to simultaneously flood the media, medical facilities, friends and family with information to help others understand more about Porphyria.  The week can also be our reminder to promote some awareness activity throughout the year. 

We are happy to report that many people have been diagnosed through your awareness efforts.  Everyone has a story that can benefit others.  If you would like materials to help you in your awareness project, please contact the APF.  

Together we can improve porphyria diagnosis and treatment.

If you need materials or have any questions please contact the APF @ 1.866.APF.3635.

Share your campaign with us and others on the APF fb page.
Join us on fb-click here 

"Remember....Research is the key to your cure!"

Comments

Popular posts from this blog

Amazing patient advocacy....and needed media for this issue. Thank you Terri Witter!

Q & A WITH PORPHYRIA EXPERT, DR. BRUCE WANG, UCSF

Q & A WITH PORPHYRIA EXPERT, DR. BRUCE WANG, UCSF 
The APF asked our Facebook friends for their top questions they would ask a porphyria expert.
 The following questions were submitted to Dr. Wang for his responses ... Q. Does EPP give us bad teeth? Also, do people with EPP get stomach pains or is that with the other porphyias? A. The porphyrin that accumulates in EPP patients is protoporphyrin IX, which does not cause discoloration to teeth or abdominal pain.
 The type of porphyria that leads to discolored teeth is Congenital Erythropoietic Protoporphyria. The porphyrias that lead to episodic abdominal pain attacks are the acute hepatic porphyrias. Q. I have EPP and I have a severe reaction on my hands and lips. Do I seek urgent care? Also, what can you even do when you burn your lips? A. The acute reactions to sunlight in EPP can be very severe and, unfortunately, there are not many effective options to treat the symptoms. Nonsteroidal anti-inflammatory drugs (NSAIDS such as ibup…